Texas, 2025

Hail and Damaging Wind in Texas, March 12 to 15, 2025

March 12 to 15, 2025 · NWS FWD · 11 events in 9 counties and zones

A pair of strong shortwave troughs moved from the Desert Southwest into the Plains Wednesday through Friday (March 12-14), generating isolated severe thunderstorms, strong non-thunderstorm winds and critical fire weather conditions across the region. A High Wind Warning was issued on March 14th for the northeastern half of the region.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$26,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A pair of strong shortwave troughs moved from the Desert Southwest into the Plains Wednesday through Friday (March 12-14), generating isolated severe thunderstorms, strong non-thunderstorm winds and critical fire weather conditions across the region. A High Wind Warning was issued on March 14th for the northeastern half of the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 12, 1:59 PM CST, 2 hours 52 minutes earlier. Its key messages:

  • Dangerous fire weather conditions are expected this afternoon west of Highway 281. An even higher fire weather threat will materialize on Friday along and west of Interstate 35.
  • There is a threat for a few severe storms along and east of Interstate 35 late this afternoon and evening. Hail and damaging winds are the main threats.
  • Isolated damaging non-thunderstorm winds are expected to develop Friday afternoon along and west of Interstate 35.
Area forecast discussion, Mar 12, 1:59 PM CST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
259 PM CDT Wed Mar 12 2025

...New Long Term...

.KEY MESSAGES...

- Dangerous fire weather conditions are expected this afternoon
  west of Highway 281. An even higher fire weather threat will
  materialize on Friday along and west of Interstate 35.

- There is a threat for a few severe storms along and east of
  Interstate 35 late this afternoon and evening. Hail and damaging
  winds are the main threats.

- Isolated damaging non-thunderstorm winds are expected to develop
  Friday afternoon along and west of Interstate 35.

&&

.SHORT TERM... /Issued 130 PM CDT Wed Mar 12 2025/
/Through Thursday/

This afternoon will entail both a critical threat for wildfires as
well as a threat for a few strong to severe storms capable of
producing large hail and damaging winds.

Severe Weather Potential:

An intense mid-level shortwave is currently located in West Texas
and will continue to move east towards the region this afternoon.
Near the surface, a dryline has sharpened to our west and will be
ushered east over the next few hours, nearing the I-35 corridor
by mid to late afternoon. While a stout cap is currently in place,
it should erode by mid to late afternoon as lapse rates steepen
and low-level moisture continues to be pulled northward ahead of
the approaching system. Once the cap has diminished, convective
initiation is expected to occur along the dryline, with a few
strong to severe thunderstorms developing near and east of the
I-35 corridor through the evening hours.

Convective development is still anticipated to occur around 4-5
pm, with all storms exiting to the east by 10 pm. An axis of
1200-1800 J/kg of MUCAPE and strong deep layer shear will support
organized convection and a potential for severe storms. Hail and
damaging winds will be the main threats. Marginal low-level
moisture will keep the tornado threat low, but an isolated tornado
can't be entirely ruled out.

There are still a few uncertainties for the storm/severe weather
potential this evening, including (1) whether the cap will erode
for all locations, and (2) precisely where convective development
will occur. If the cap does not fully erode, this could have
implications on storm development, intensification, and
maintenance. Another uncertainty will be precisely where
convective development will occur. Convective initiation is
expected somewhere near the I-35 corridor, but how far west
storms will develop remains the primary uncertainty. Fortunately,
coverage is not expected to be widespread, though the potential
for a few strong to severe storms has slightly increased for areas
south of the I-20 corridor based on the latest data.

All in all, not all locations will see severe weather tonight.
However, if you're in or near any areas along and east of the
I-35 corridor, it would be a great idea to keep a close eye on
the weather this afternoon and evening.

Fire Weather Threat:

A critical wildfire threat is expected to materialize this
afternoon generally along and west of Highway 281. Gusty winds
will develop behind the dryline with wind gusts around 30-35 mph.
Combined with well-above normal temperatures in the mid to upper
80s and very low relative humidity (~10-15%), dangerous fire
weather conditions are expected. In the event of any fire starts,
fire containment efforts will be quite challenging. The Red Flag
Warning remains in effect through this evening. Please do your
part to prevent wildfires! Avoid tossing lit cigarettes, dragging
chains from any vehicles/trailers, or burning in general.

Beyond this evening, quiet weather is expected for the remainder
of the period. Breezy/gusty winds will diminish this evening, with
relatively light winds expected through Thursday. Relative
humidity won't see a significant recovery overnight and will
plummet into the 10-15% range again tomorrow afternoon. However,
wind speeds at or below 10 mph should help mitigate the wildfire
threat.

Barnes

&&

.LONG TERM... /NEW/
/Thursday Night and Beyond/

Mild sensible weather is expected Thursday night into Friday
morning with lows ranging between the upper 50s to low 60s as
breezy winds and partly cloudy skies encompass North and Central
Texas. However, conditions will change throughout the day Friday
as an abnormally strong storm system slides across the Central
Plains. Any convection associated with this system will be well
east of our area, but fire weather concerns will really ramp up
Friday morning and only worsen as the day progresses. This upper
level pattern will initiate very gusty winds, and low relative
humidity values will plague the region as well, especially west
of the Interstate 35 corridor. Afternoon highs will climb into
the mid 70s to mid 80s, which is about 10 degrees above normal for
this time of year. As such, a fire weather watch has been issued
to cover the fire threat late in the week. There was consideration
for issuing a high wind watch as well due to the potential
strength of the winds during the day Friday; however, current
forecasts keep the winds in the 25 to 35 mph range with gusts up
to 50 mph, which is below criteria. After sunset, expect winds to
rapidly decrease and overnight lows will dip into the 50s.

This weekend's weather will be pleasant due to the passage of a
(dry) cold front by Saturday. Mostly sunny skies and light north
winds will prevail Saturday and Sunday with temperatures in the
60s and 70s for afternoon highs and overnight lows in the 40s.
Southerly flow will return for the start of next week, which will
bring a gradual warmup to the area. Low rain chances return by
midweek next week for our far eastern counties as well, but
confidence is not very high that any rain will materialize for our
area in the extended forecast, which may pose additional fire
weather concerns as we get further into the spring season.

Schroeder

&&

.AVIATION... /Issued 130 PM CDT Wed Mar 12 2025/
/18Z TAFs/

Breezy/gusty southerly winds will continue this afternoon. As a
dryline approaches from the west, winds will become southwesterly,
eventually shifting out of the west with the arrival of the
dryline between 21-00Z.

A few storms are expected to develop near/ahead of the dryline as
it nears the I-35 corridor around 21-22Z. VCTS has been
maintained in all D10 TAFs, but there is still some uncertainty in
how far west storms will develop. Any storms that develop will
have the potential to produce large hail and damaging winds,
though the greatest potential for these hazards will remain east
of the TAF sites. There is no mention of precipitation in the
KACT TAF, but recent guidance is hinting at an increasing
potential for a few storms in Central Texas. If this trend
continues, VCTS may have to be introduced, most likely between
23-01Z. However, the potential is still too low to include in the
TAF at this time.

Wind speeds will significantly weaken this evening through the
overnight hours. Winds will be out of the SE/E for most of the
night, but will likely shift out of the northwest (around 290-300)
from ~11-16Z Thursday morning. Fortunately, wind speeds are
expected to be AOB 7 knots during this time period, so we will not
advertise the NW winds in the TAF at this time. Winds will return
out of the southwest late morning/midday, with southerly winds
expected to return by late Thursday afternoon.

Barnes

&&

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation may be requested east of I-35 late this
afternoon. Even if activation is not locally requested, any
reports of hazardous weather to the National Weather Service are
appreciated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    54  86  61  81  56 /   0   0   0   5   0
Waco                52  88  61  82  56 /   0   0   0   0   0
Paris               50  82  59  78  52 /  30   0   0  10   0
Denton              49  83  58  77  51 /   0   0   0   0   0
McKinney            49  85  59  78  52 /   5   0   0   5   0
Dallas              55  86  62  82  57 /   0   0   0   5   0
Terrell             49  85  59  80  51 /  20   0   0   5   0
Corsicana           50  86  61  83  54 /  10   0   0   5   0
Temple              54  89  59  86  53 /   0   0   0   0   0
Mineral Wells       50  87  57  78  51 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Friday morning through Friday evening
for TXZ091>093-100>104-115>120-129>134-141>145-156>159.

Red Flag Warning until 8 PM CDT this evening for TXZ100-101-115-
116-129-130-141>143-156>158.

&&

In the hours before

Special weather statement, Mar 12, 3:00 PM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
400 PM CDT Wed Mar 12 2025

TXZ133-145-122130-
Hill TX-Johnson TX-
400 PM CDT Wed Mar 12 2025

...A strong thunderstorm will impact portions of southern Johnson and
northwestern Hill Counties through 430 PM CDT...

At 400 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Pat Cleburne, or 8 miles south of Cleburne, moving east at 45
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Cleburne and Lake Pat Cleburne around 405 PM CDT.
  Grandview around 415 PM CDT.

Other locations impacted by this storm include Sand Flat, Coyote
Flats, Rio Vista, and Parker.

This includes Interstate 35W between mile markers 8 and 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3243 9712 3216 9706 3217 9746 3217 9754
      3229 9758
TIME...MOT...LOC 2100Z 259DEG 37KT 3223 9746

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Shamburger
Special weather statement, Mar 12, 3:21 PM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
421 PM CDT Wed Mar 12 2025

TXZ133-134-145-146-122200-
Ellis TX-Hill TX-Johnson TX-Navarro TX-
421 PM CDT Wed Mar 12 2025

...A strong thunderstorm will impact portions of east central
Johnson, north central Hill, central Ellis and northwestern Navarro
Counties through 500 PM CDT...

At 421 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grandview, or 12 miles south of Alvarado, moving east at 50 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Italy around 435 PM CDT.
  Ennis, Bardwell, and Bardwell Lake around 450 PM CDT.

Other locations impacted by this storm include Reagor Springs, Ike,
Emhouse, Telico, Milford, Avalon, Griffith, Forreston, Crisp, and
Osceola.

This includes the following highways...
 Interstate 35W between mile markers 5 and 22.
 Interstate 35E between mile markers 378 and 399.
 Interstate 45 between mile markers 242 and 257.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central and north central Texas.

&&

LAT...LON 3213 9727 3235 9727 3244 9650 3208 9649
TIME...MOT...LOC 2121Z 267DEG 42KT 3224 9713

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Shamburger
Special weather statement, Mar 12, 3:53 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
453 PM CDT Wed Mar 12 2025

TXZ134-145-146-122230-
Ellis TX-Hill TX-Navarro TX-
453 PM CDT Wed Mar 12 2025

...A strong thunderstorm will impact portions of northeastern Hill,
southern Ellis and northwestern Navarro Counties through 530 PM
CDT...

At 453 PM CDT, Doppler radar was tracking a strong thunderstorm near
Italy, or 14 miles northeast of Hillsboro, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Barry around 515 PM CDT.
  Corsicana around 520 PM CDT.

Other locations impacted by this storm include Forreston, Oak Valley,
Emhouse, Dresden, Milford, Mertens, Retreat, Avalon, Brandon, and
Frost.

This includes the following highways...
 Interstate 35E between mile markers 375 and 390.
 Interstate 45 between mile markers 226 and 246.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central and north central Texas.

&&

LAT...LON 3204 9703 3224 9704 3231 9642 3202 9640
TIME...MOT...LOC 2153Z 267DEG 40KT 3215 9692

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Shamburger
Special weather statement, Mar 12, 4:20 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
520 PM CDT Wed Mar 12 2025

TXZ161-122300-
Limestone TX-
520 PM CDT Wed Mar 12 2025

...A strong thunderstorm will impact portions of northern Limestone
County through 600 PM CDT...

At 520 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Lake Mexia, or 12 miles northwest of Groesbeck,
moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Lake Mexia around 525 PM CDT.
  Fort Parker State Park around 530 PM CDT.
  Mexia around 535 PM CDT.

Other locations impacted by this storm include Shiloh, Prairie Hill,
Fallon, and Tehuacana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Texas.

&&

LAT...LON 3155 9680 3170 9681 3174 9646 3151 9630
TIME...MOT...LOC 2220Z 266DEG 37KT 3161 9672

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Shamburger
Special weather statement, Mar 12, 4:32 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
532 PM CDT Wed Mar 12 2025

TXZ160-122300-
Falls TX-
532 PM CDT Wed Mar 12 2025

...A strong thunderstorm will impact portions of southern Falls
County through 600 PM CDT...

At 532 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lott, or 10 miles southwest of Marlin, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southern Falls
County, including the following locations... Wilderville, Barclay,
Highbank, Pleasant Grove, Travis, Cedar Springs, Reagan, Tomlinson
Hill, Westphalia, and Durango.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Texas.

&&

LAT...LON 3107 9711 3126 9713 3129 9664 3122 9660
      3113 9678 3110 9686 3106 9693
TIME...MOT...LOC 2232Z 269DEG 34KT 3117 9698

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Shamburger
Special weather statement, Mar 12, 4:45 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
545 PM CDT Wed Mar 12 2025

TXZ135-146-122315-
Henderson TX-Navarro TX-
545 PM CDT Wed Mar 12 2025

...A strong thunderstorm will impact portions of south central
Henderson and northeastern Navarro Counties through 615 PM CDT...

At 545 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kerens, or 8 miles east of Corsicana, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Richland-Chambers Reservoir and Kerens around 550 PM CDT.
  Trinidad and Trinidad Lake around 600 PM CDT.

Other locations impacted by this storm include Cross Roads, Crescent
Heights, Goodlow, Mankin, Powell, Star Harbor, Roane, Mildred, and
Eureka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central and north central Texas.

&&

LAT...LON 3203 9586 3201 9605 3206 9644 3223 9640
      3220 9585
TIME...MOT...LOC 2245Z 274DEG 35KT 3210 9631

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Shamburger

The radar

The Dallas/Ft Worth radar (KFWS), 114 km away, was scanning. The volume nearest the first event began at 22:52 UTC.

Open the radar archive at this moment

Event by event

7 high wind, 3 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Navarro

When
March 12, 4:51 PM CST
Where
Navarro County, 0.59 mi E of Goodlow Park
Measured
0.75 in hail
Reported by
Public
Coordinates
32.120, -96.220

Reported via mPING east of Corsicana.

Hail, Henderson

When
March 12, 5:12 PM CST
Where
Henderson County, 0.58 mi E of Malakoff
Measured
0.75 in hail
Reported by
Public
Coordinates
32.170, -96.010

Reported via mPING west of Athens.

High Wind, Denton

When
March 12, 5:15 PM CST to 5:45 PM CST
Where
Denton forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

A report of broken 3-inch tree limbs and broken power poles was received via mPING.

Thunderstorm Wind, Anderson

When
March 12, 6:10 PM CST to 6:15 PM CST
Where
Anderson County, 0.62 mi E of Slocum
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
31.630, -95.460

A roof was blown off a house and trees were damaged near Slocum.

High Wind, Tarrant

When
March 14, 11:03 AM CST
Where
Tarrant forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Public
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

The GW4873 CWOP station near White Settlement measured a 59 mph wind gust.

High Wind, Wise

When
March 14, 12:04 PM CST
Where
Wise forecast zone
Measured
52 kt (60 mph) measured gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
33.216, -97.654 (the zone’s center; the record gives no point)

A trained spotter measured a 60 mph wind gust. Sustained winds were around 40 mph at the time. Minor window and tree damage was also reported as a result of the strong winds.

High Wind, Jack

When
March 14, 12:18 PM CST
Where
Jack forecast zone
Measured
54 kt (62 mph) measured gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
33.234, -98.172 (the zone’s center; the record gives no point)

A 62 mph wind gust was measured by a handheld anemometer in Jacksboro. The town of Jacksboro was without power for over an hour at the time of the report.

High Wind, Wise

When
March 14, 1:28 PM CST
Where
Wise forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Broadcast Media
Coordinates
33.216, -97.654 (the zone’s center; the record gives no point)

Broadcast media measured a 63 mph wind gust with a handheld anemometer in southwestern Wise County.

High Wind, Grayson

When
March 14, 1:50 PM CST to 2:50 PM CST
Where
Grayson forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
33.627, -96.678 (the zone’s center; the record gives no point)

The Sherman/Denison Regional Airport AWOS measured a 58 mph wind gust on the 2:50 PM and 3:50 PM observations.

High Wind, Grayson

When
March 14, 2:49 PM CST
Where
Grayson forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Trained Spotter
Coordinates
33.627, -96.678 (the zone’s center; the record gives no point)

A trained spotter measured a 58 mph wind gust near Bells.

Hail, Bell

When
March 15, 1:54 PM CST to 1:56 PM CST
Where
Bell County, 1.75 mi E of Midway
Measured
0.75 in hail
Reported by
Public
Coordinates
31.080, -97.390

Dime size hail reported via mPING.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1243617, 1243619, 1248727, 1248666, 1248671, 1248667, 1248668, 1248669, 1243786, 1248670, 1248672.